MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. BALLOON

AOMORI OLYMPUS CO., LTD. BALLOON
Model Number MAJ-1351
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report has been submitted by the importer under this mdr report number 2429304-2023-00298.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
An olympus representative reported to olympus on behalf of the customer that during endobronchial ultrasound procedure, the balloon fell off the scope and fell into the laryngeal mask airway tube.The balloon was retrieved, and the procedure was completed.Request for additional information was made, however, unsuccessful.There were no reports of patient or user harm associated with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the reported event (detachment of balloon) could not be determined.However, the event was likely caused by the following device user handling issue: 1.It was possible that the balloon did not deflate completely when the endoscope was withdrawn from the patient.2.The balloon was not lubricated.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿never tie the elastic opening of both sides of the balloon with a thread.This may cause the balloon to rupture or detach from the distal end of the endoscope when inflating it and could result in patient injury.Never inflate the balloon to a diameter of more than 20 mm when using the endoscope in the trachea.This could result in suffocation of the patient.Never withdraw the endoscope while the balloon is still inflated.Otherwise, the balloon may burst or detach from the distal end of the endoscope.If the balloon cannot be deflated, insert the channel cleaning brush (bw-7b) into the irrigation port.Using slow, short strokes, carefully feed the brush to remove debris.When withdrawing the endoscope, make sure that the balloon is completely deflated, using the ultrasonic image and endoscopic field of view.Withdrawing the endoscope while the balloon is inflated could result in patient injury.Always lubricate the balloon before insertion.Otherwise, the balloon could rupture or come off.This could result in patient injury.Deflate the balloon before withdrawing the endoscope from the patient.Withdrawing the endoscope while the balloon is inflated could result in patient injury.¿ olympus will continue to monitor field performance for this device.

Brand Name
BALLOON
Common Device Name
BALLOON
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17788570
Report Number9614641-2023-01353
Device Sequence Number6319821
Product Code PSV
UDI-Device Identifier04953170175619
UDI-Public04953170175619
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K042140
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1351
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2023
Supplement Date Received by Manufacturer09/27/2023
Initial Report FDA Received Date09/21/2023
Supplement Report FDA Received Date10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown